Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 87, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Apr 22, 2021, 3:39 PM PDT. It took effect at Apr 23, 2021, 5:00 AM PDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2021, 3:39 PM PDT (22:39 UTC)
- In effect from
- Apr 23, 2021, 5:00 AM PDT
- Expired
- Apr 24, 2021, 2:39 AM PDT
- In force
- 22 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
263 WHUS76 KSEW 222239 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 339 PM PDT Thu Apr 22 2021 PZZ133-230645- /O.NEW.KSEW.SC.Y.0087.210423T1200Z-210424T0000Z/ Northern Inland Waters Including The San Juan Islands- 339 PM PDT Thu Apr 22 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM PDT FRIDAY... * WHAT...Southerly winds 15 to 20 kts with gusts up to 25 knots. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 5 AM to 5 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130>132-230645- /O.NEW.KSEW.SC.Y.0087.210423T1800Z-210424T1200Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 339 PM PDT Thu Apr 22 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM FRIDAY TO 5 AM PDT SATURDAY... * WHAT...West winds 15 to 25 kt. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca, Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 11 AM Friday to 5 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ170-173-176-230000- /O.CON.KSEW.SC.Y.0085.000000T0000Z-210423T0000Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 339 PM PDT Thu Apr 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...Seas 8 to 10 ft at 9 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
7 follow-up statements
148 WHUS76 KSEW 230331 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 831 PM PDT Thu Apr 22 2021 PZZ133-231145- /O.CON.KSEW.SC.Y.0087.210423T1200Z-210424T0000Z/ Northern Inland Waters Including The San Juan Islands- 831 PM PDT Thu Apr 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM PDT FRIDAY... * WHAT...South winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 5 AM to 5 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130>132-231145- /O.CON.KSEW.SC.Y.0087.210423T1800Z-210424T1200Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 831 PM PDT Thu Apr 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM FRIDAY TO 5 AM PDT SATURDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca, West Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 11 AM Friday to 5 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
458 WHUS76 KSEW 230927 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 227 AM PDT Fri Apr 23 2021 PZZ133-231030- /O.CAN.KSEW.SC.Y.0087.210423T1200Z-210424T0000Z/ Northern Inland Waters Including The San Juan Islands- 227 AM PDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Southerly winds are expected to remain below advisory levels. $$ PZZ130-231030- /O.CAN.KSEW.SC.Y.0087.210423T1800Z-210424T1200Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 227 AM PDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Westerly winds are expected to remain below advisory levels. $$ PZZ131-132-231730- /O.EXT.KSEW.SC.Y.0087.210424T0000Z-210424T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 227 AM PDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT SATURDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca, West Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 5 PM this afternoon to 5 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
032 WHUS76 KSEW 231547 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 847 AM PDT Fri Apr 23 2021 PZZ131-132-240000- /O.CON.KSEW.SC.Y.0087.210424T0000Z-210424T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 847 AM PDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT SATURDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 5 PM this afternoon to 5 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
558 WHUS76 KSEW 232200 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 300 PM PDT Fri Apr 23 2021 PZZ131-132-240600- /O.CON.KSEW.SC.Y.0087.210424T0000Z-210424T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 300 PM PDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 5 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
893 WHUS76 KSEW 240157 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 657 PM PDT Fri Apr 23 2021 PZZ131-132-241000- /O.CON.KSEW.SC.Y.0087.000000T0000Z-210424T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 657 PM PDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 5 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
065 WHUS76 KSEW 240344 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 844 PM PDT Fri Apr 23 2021 PZZ131-132-241145- /O.CON.KSEW.SC.Y.0087.000000T0000Z-210424T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 844 PM PDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 5 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
280 WHUS76 KSEW 240939 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 239 AM PDT Sat Apr 24 2021 PZZ131-132-241045- /O.CAN.KSEW.SC.Y.0087.000000T0000Z-210424T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 239 AM PDT Sat Apr 24 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Westerly winds have eased below advisory level. $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Apr 22, 9:36 AM PDT, 6 hours 3 minutes earlier.
Area forecast discussion, Apr 22, 9:36 AM PDT, 6 hours 3 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
936 AM PDT Thu Apr 22 2021
.UPDATE /THIS MORNING/...A quick update this morning to adjust
cloud forecast to better match conditions and trends this morning,
as marine stratus has cleared along much of Strait of Juan de Fuca
and the far north coast around Neah Bay. Stratus will continue to
erode a bit today, but still a notably cooler through the interior
today than yesterday with the additional marine influence. Previous
short/long term sections follow below, with updates to marine and
aviation. Cullen
&&
.SYNOPSIS...Western Washington will have cooler weather and clouds
with marine air in onshore flow today. A weather system will bring
cool weather and precipitation to the region over the weekend.
Weak high pressure might build over the region for the first part
of next week before another period of wet weather begins.
&&
.SHORT TERM /TODAY THROUGH SATURDAY/...An upper trough is east of
the area with weak surface low pressure over WA. Onshore flow
into Western Washington will give cooler weather and clouds today.
Friday will also have a deep marine layer over the area for
cloudy cool weather. A weather system will arrive Saturday with
periods of rain turning to a more showery precip Saturday night.
Expect much cooler temps with high temps only forecast to be in
the lower to mid 50s on Saturday. 19
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...Cool showery weather on
Sunday might give way to a couple of days that see more in the
way of sunbreaks and high temps across the lowlands of Western
Washington near 60 degrees--and perhaps warming to the lower to
mid 60s around Tuesday of next week. There might be a bit of a
ridge building into the area for a couple of days--so there might
very well be some room to improve the forecast for a couple of
days next week before another upper trough arrives after the
middle of the week. 19
&&
.AVIATION...Northwest flow aloft continues over Western
Washington today with an upper ridge over the offshore
waters and an upper trough over the northern Rockies. Low level
onshore flow pushed marine moisture inland across the lowlands of
Western Washington last night. Most sites have already improved to
MVFR ceilings this morning. The stratus will continue to scatter
out for most locations this morning and should make it to VFR by
20-21 UTC. However, coastal locations such as KHQM will likely
stay in MVFR due to the persistent onshore flow. Clouds will
increase again late tonight as a weak frontal system approaches
the region. Surface winds will be south/southwest and generally
under 10 knots throughout Western Washington.
KSEA...MVFR conditions will continue to improve through the
morning. The marine stratus is expected to continue to lift and
scatter slightly out through the morning. VFR conditions are
expected by 21 UTC. VFR will continue through late tonight before
lowering again ahead of approaching weak frontal system. Surface
winds S-SW between 5-7 knots.
Butwin
&&
.MARINE...Onshore flow weakens somewhat today as a weak surface
trough slips southward along the Washington coast this morning then
shifts inland late this afternoon. Onshore flow remains relatively
light into Friday as weak trough offshore gradually moves toward the
north Oregon coast Saturday afternoon. Another weak trough arrives
on Sunday but again produces little in the way of significant wind.
A weak surface ridge is expected to slide eastward across the waters
on Monday. A more significant frontal system could affect the waters
by Tuesday or Wednesday of next week, but confidence is not high at
this time.
27/Butwin
&&
.HYDROLOGY...No river flooding expected through the next 7 days.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 5 PM PDT this afternoon for Coastal
Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To
60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm.
Small Craft Advisory until noon PDT today for Coastal Waters
From Cape Flattery To James Island Out 10 Nm-Coastal Waters
From James Island To Point Grenville Out 10 Nm-Coastal
Waters From Point Grenville To Cape Shoalwater Out 10 Nm.
&&
www.weather.gov/seattleNearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.